Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 93, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 9, 2014, 9:15 PM EDT for Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 9:15 PM EDT (01:15 UTC)
- Expired
- Jul 9, 2014, 9:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Berkshire County, MA
The radar
The Albany radar (KENX), 111 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 9:30 PM EDT | TSTM WND DMG | Goshen, CT | TREE AND WIRES DOWN |
| Jul 9, 9:30 PM EDT | TSTM WND DMG | Goshen, CT | TREE DOWN BARTHOLOMEW HILL RD. |
| Jul 9, 9:36 PM EDT | TSTM WND DMG | Winsted, CT | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS51 KALY 100115
SVRALY
CTC005-MAC003-100145-
/O.NEW.KALY.SV.W.0093.140710T0115Z-140710T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
915 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF TORRINGTON...
SOUTH CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 945 PM EDT
* AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NORFOLK...OR 7 MILES
NORTHWEST OF TORRINGTON...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORFOLK BY 920 PM EDT...
WINSTED BY 925 PM EDT...
8 MILES NORTHWEST OF NEW HARTFORD BY 930 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4213 7325 4214 7306 4209 7307 4204 7305
4204 7300 4197 7302 4197 7288 4191 7290
4186 7295 4184 7293 4182 7294 4180 7296
4179 7300 4176 7301 4173 7331
TIME...MOT...LOC 0115Z 246DEG 30KT 4193 7319
$$
NAS2 follow-up statements
484
WWUS51 KALY 100129
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
929 PM EDT WED JUL 9 2014
CTC005-MAC003-100145-
/O.CON.KALY.SV.W.0093.000000T0000Z-140710T0145Z/
LITCHFIELD CT-BERKSHIRE MA-
929 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTH CENTRAL BERKSHIRE AND NORTHEASTERN LITCHFIELD COUNTIES...
AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROBERTSVILLE...OR 10
MILES NORTH OF TORRINGTON...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BARKHAMPSTED CENTER...BEECH ROCK AND 6 MILES NORTHWEST OF
BARKHAMSTED BY 935 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4184 7295 4181 7298 4179 7302 4179 7306
4180 7326 4213 7318 4214 7306 4209 7307
4204 7305 4204 7300 4197 7302 4197 7288
4191 7290 4186 7295 4184 7293
TIME...MOT...LOC 0129Z 246DEG 30KT 4198 7305
$$
NAS362
WWUS51 KALY 100141
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
941 PM EDT WED JUL 9 2014
CTC005-MAC003-100151-
/O.EXP.KALY.SV.W.0093.000000T0000Z-140710T0145Z/
LITCHFIELD CT-BERKSHIRE MA-
941 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERKSHIRE AND
NORTHEASTERN LITCHFIELD COUNTIES WILL EXPIRE AT 945 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4184 7295 4181 7298 4179 7302 4179 7306
4180 7326 4213 7318 4214 7306 4209 7307
4204 7305 4204 7300 4197 7302 4197 7288
4191 7290 4186 7295 4184 7293
TIME...MOT...LOC 0141Z 246DEG 30KT 4202 7293
$$
NASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 7:55 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 9, 7:55 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 755 PM EDT WED JUL 9 2014 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ENDING. HIGH PRESSURE WILL BUILD IN TOMORROW FROM THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER. THE SURFACE HIGH WILL CONTINUE TO BRING COMFORTABLE HUMIDITY LEVELS THURSDAY NIGHT INTO FRIDAY WITH SEASONABLE TEMPERATURES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 721 PM EDT...A SEVERE THUNDERSTORM WATCH CONTINUES FROM SCHOHARIE...ALBANY...AND RENSSELAER COUNTIES IN NY SOUTH...AND ACROSS ALL OF WRN NEW ENGLAND UNTIL 10 PM. THE CURRENT STRONG TO SEVERE CONVECTION IS FORMING INTO A LINE EXTENDING FROM BENNINGTON COUNTY IN SRN VT...SOUTHWESTWARD INTO ERN CATSKILLS AND NE PA. ONE SEVERE THUNDERSTORM DEVELOPED IN OTSEGO CTY MOVED ACROSS SCHOHARIE CTY EASTWARD INTO THE CAPITAL DISTRICT PRODUCING FAIRLY WIDESPREAD WIND DAMAGE AND SOME QUARTER SIZE HAIL. PLEASE SEE OUR LATEST LSR PRODUCTS. THE CONVECTIVE MODE CONTINUES TO TREND TO A BROKEN SQUALL LINE WITH BOWING SEGMENTS FOR DAMAGING WINDS 50 KTS AND GREATER. THE BEST SBCAPES CONTINUE TO BE SOUTH OF CAPITAL REGION IN THE 500-1000 J/KG RANGE WITH POCKETS GREATER THAN 1000 J/KG IN THE MID HUDSON VALLEY AND NW CT. THE 0-6 KM EFFECTIVE BULK SHEAR CONTINUES TO BE IN 35-45 KT RANGE. THE FRONT MOVES THROUGH EARLY THIS EVENING WITH THE SHOWERS AND THUNDERSTORMS ENDING FROM THE CAPITAL REGION SOUTH AND EAST. THE LATEST HIRES WRF AND HRRR LAYER COMP REF PRODUCT SHOWS THE SHOWERS AND TSTORMS ENDING BTWN 00Z-03Z WITH CLEARING CONDITIONS IN THE WAKE OF THE FRONTAL PASSAGE FROMM 03Z-06Z. SOME PATCHY FOG IS POSSIBLE IN THE HUDSON RIVER VALLEY...SRN DACKS...AND WRN NEW ENGLAND /ESPECIALLY NEAR THE CT RIVER VALLEY/...AND JUST WEST OF THE SRN GREENS AND BERKSHIRES. THE WINDS STAYING UP OVER THE IMMEDIATE CAPITAL DISTRICT MAY PREVENT PATCHY FOG FORMATION. SOME WEAK COLD ADVECTION WILL OCCUR IN THE WAKE OF THE FRONT. LOWS WILL BE IN THE U50S TO L60S FROM THE CAPITAL REGION SOUTH AND EAST. EXPECT MAINLY 50-55F READINGS NORTH AND WEST...WITH SOME U40S OVER THE SRN DACKS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... TOMORROW...AT THE SFC...HIGH PRESSURE WILL GRADUALLY BE BUILDING INTO THE NORTHEAST FROM THE GREAT LAKES REGION. THE LONGWAVE H500 POSITIVELY TILTED TROUGH AXIS REMAINS UPSTREAM ACCORDING TO THE GFS/ECMWF/NAM. SOME SHORT-WAVE ENERGY ROUNDING THE BASE OF THE TROUGH COUPLED WITH THE FRONTAL BOUNDARY HUNG UP NEAR SE PA/NJ AND THE DELMARVA REGION MAY ALLOW A WEAK WAVE TO MOVE ALONG IT. THIS DISTURBANCE DOES NOT APPEAR IT WILL BE FAR ENOUGH TO NORTH TO IMPACT THE AREA...EXCEPT FOR SOME CLOUDS. THE SUBSIDENCE FROM THE SFC HIGH BUILDING IN SHOULD PROMOTE PARTLY TO MOSTLY SUNNY CONDITIONS WITH HIGHS IN THE U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE MTNS. THURSDAY NIGHT...HIGH PRESSURE BUILDS OVER THE REGION WITH CLEAR SKIES AND LIGHT TO CALM WINDS. SOME RADIATIONAL COOLING WILL ALLOW TEMPS TO FALL INTO THE 50S WITH COMFORTABLE HUMIDITY LEVELS. SOME MID AND U40S WILL BE POSSIBLE OVER THE SRN DACKS REGION. FRI-FRI NIGHT...HIGH PRESSURE MOVES OVER NY AND NEW ENGLAND WITH A CONTINUED STRETCH OF FAIR AND DRY WEATHER. SFC DEWPTS WILL BE MAINLY IN THE 50S. HUMIDITY LEVELS WILL BE VERY COMFORTABLE. H850 TEMPS WILL BE IN THE 12C TO 14C RANGE WITH SEASONABLE HIGH TEMPS IN THE U70S TO M80S IN THE VALLEYS...AND GENERALLY 70S OVER THE MTNS. LOWS WILL GENERALLY BE IN THE 50S TO L60S WITH SOME HIGH CLOUDS INCREASING FROM THE SOUTH AND WEST AHEAD OF A WEAK WARM FRONT....AS THE SFC HIGH DRIFTS OFFSHORE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE FIRST HALF OF THE WEEKEND DURING THE DAY ON SATURDAY WILL FEATURE TRANQUIL WEATHER AS A ZONAL UPPER LEVEL FLOW AND A WEAK SURFACE HIGH PRESSURE WILL BE IN PLACE WITH HIGH TEMPERATURES RANGING FROM THE UPPER 70S TO MID 80S. AS WE GO FROM SUNDAY NIGHT THROUGH THE REST OF THE EXTENDED PERIOD...WE WILL BE IN ACTIVE PATTERN AS A SERIES OF UPPER LEVEL IMPULSES RIDING AROUND THE BASE OF AN UPPER LEVEL LOW WILL BE MOVING THROUGH THE REGION AS THE MAIN UPPER LEVEL FEATURES SLOWLY MOVES EAST ACROSS SOUTHERN ONTARIO NORTHEASTWARD INTO QUEBEC. A SERIES OF BOUNDARIES AND A COLD FRONT WILL MAKES ITS WAY THROUGH THE REGION AS WE GO THROUGH THE DAY ON TUESDAY WITH A SURFACE LOW THAT WILL DEVELOP IN SOUTHERN CANADA. T850 WILL BE BETWEEN 8C AND 11C FROM THE LATEST 12Z MODELS AND NUMERICAL GUIDANCE AND WITH T500 COLDER THAN -10C IN CONJUNCTION WITH DAYTIME HEATING...SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS WE GO THROUGH EARLY NEXT WEEK. WITH TEMPERATURES THAT COLD ALOFT...SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING SOME GUSTY WINDS AND HAILSTONES. WINDS WILL BE OUT OF THE SOUTHWEST THROUGHOUT THE EXTENDED PERIOD TO MORE OF A WESTERLY FLOW AS WE GO PAST TUESDAY AFTER A FRONTAL SYSTEM PASSES THROUGH. HIGH TEMPERATURES ON SUNDAY THROUGH TUESDAY WILL RANGE FROM THE MID 70S TO LOWER 80S. TEMPERATURES AFTER THE FRONTAL PASSAGE FRO THE DAY ON WEDNESDAY WILL RANGE FROM THE UPPER 60S TO NEAR 70 IN THE ADIRONDACKS TO UPPER 70S IN MID HUDSON VALLEY. && .AVIATION /00Z THURSDAY THROUGH SUNDAY/... MVFR/POSSIBLE IFR CONDITIONS ARE STILL POSSIBLE AT KPOU AND KPSF WHERE THERE IS ALSO THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS. THE THREAT FOR CONVECTION HAS ALREADY MOVED PAST KGFL/KALB. LATER TONIGHT MVFR TO IFR FOG IS LIKELY AT THE TAF SITES... ESPECIALLY KALB/KGFL WHICH BOTH RECEIVED RAINFALL LATE WED AFTN AND EVE. AFTER THE FOG LIFTS THURSDAY MORNING...GENERALLY BY 11Z... EXPECT VFR CONDITIONS AT ALL THE TAF SITES THROUGH THE END OF THE TAF PERIOD AT 00Z FRIDAY. LIGHT SOUTHWEST TO WEST WINDS TO START THE TAF SITES...THEN LIGHT AND VARIABLE WINDS LATE TONIGHT AND EARLY THURSDAY MORNING...BECOMING NORTH TO NORTHWEST AT 8 KTS OR LESS ON THURSDAY. OUTLOOK... THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA. SUNDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA. SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA. MONDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA. && .FIRE WEATHER... A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ENDING. HIGH PRESSURE WILL BUILD IN TOMORROW FROM THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER...THAT WILL LAST INTO FRIDAY. THE RH VALUES WILL HAVE AN EXCELLENT RECOVERY TO 85 TO 100 PERCENT TONIGHT...THEN LOWER TO 35 TO 50 PERCENT TOMORROW AFTERNOON. ANOTHER NEAR FULL RECOVERY IS LIKELY FRIDAY MORNING WITH DEW FORMATION WITH THE RH VALUES INCREASING TO 85 TO 100 PERCENT. THE WINDS WILL SHIFT FROM THE SOUTH TO SOUTHWEST EARLY THIS EVENING TO THE WEST TO NORTHWEST AT 5 TO 15 MPH. THE WINDS WILL BE FROM THE NORTH TO NORTHWEST AT 5 TO 10 MPH ON THURSDAY...AND BECOME LIGHT AND VARIABLE IN DIRECTION AT 5 MPH OR LESS THURSDAY NIGHT. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS ACROSS THE HYDRO SERVICE AREA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING RAINFALL AMOUNTS OF ONE TENTH...TO ONE THIRD OF AN INCH EARLY THIS EVENING WITH LOCALL HIGHER AMOUNTS. GENERALLY DRY CONDITIONS ARE EXPECTED FROM TONIGHT THROUGH AT LEAST EARLY SATURDAY. ANOTHER DISTURBANCE WILL BRING SOME SCATTERED SHOWERS AND THUNDERSTORMS FOR THE 2ND HALF OF THE WEEKEND INTO MONDAY WITH RAINFALL AMOUNTS IN THE TENTH TO HALF AN INCH RANGE WITH LOCALLY HIGHER AMOUNTS. SOME VERY MINOR RISES ON AREA RIVERS OR STREAMS COULD OCCUR FROM THE RECENT RAINFALL...OTHERWISE MAIN STEM RIVER LEVELS ARE EXPECTED TO REMAIN STEADY...OR FALL SLIGHTLY THROUGH SATURDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...WASULA SHORT TERM...WASULA LONG TERM...LFM AVIATION...GJM FIRE WEATHER...KL/WASULA HYDROLOGY...KL/WASULA
Hazardous weather outlook, Jul 9, 4:25 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT WED JUL 9 2014 CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-VTZ013>015- 101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 425 PM EDT WED JUL 9 2014 ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHERN PORTION OF THE CAPITAL REGION...EASTERN CATSKILLS...SCHOHARIE VALLEY...MID HUDSON VALLEY...AND THE TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. NYZ032-033-038>043-048>050-082>084-101100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 425 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...UPPER HUDSON VALLEY...MOHAWK RIVER VALLEY...AND NORTH REACHES OF THE CAPITAL REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR PRIOR TO MIDNIGHT AHEAD OF A COLD FRONT. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE THRESHOLDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Jul 9, 7:23 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
723 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG POESTENKILL 42.69N 73.56W
07/09/2014 RENSSELAER NY LAW ENFORCEMENT
TREE AND WIRES DOWN
&&
EVENT NUMBER ALY1400373
KOLECILocal storm report, Jul 9, 7:35 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
735 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG TROY 42.73N 73.68W
07/09/2014 RENSSELAER NY LAW ENFORCEMENT
TREES DOWN. TREE ON CAR 2ND STREET
&&
EVENT NUMBER ALY1400374
KOLECILocal storm report, Jul 9, 7:42 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
742 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG 1 S CAMBRIDGE 43.01N 73.38W
07/09/2014 WASHINGTON NY LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER ALY1400375
KOLECILocal storm report, Jul 9, 8:02 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
802 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 2 W NEWFANE 42.99N 72.70W
07/09/2014 WINDHAM VT 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER ALY1400376
KOLECILocal storm report, Jul 9, 8:20 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
820 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG ELLENVILLE 41.70N 74.36W
07/09/2014 ULSTER NY 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER ALY1400377
KOLECILocal storm report, Jul 9, 8:39 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
839 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG ROCHDALE 41.72N 73.85W
07/09/2014 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER ALY1400378
KOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:18 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 57 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.